Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Suffering from chorea. Taking different caps. Is stalopam a safe tablet? Any side effects?

I am a 61 yr old Male. I was admitted to hospital for myoclonus , chorea and ataxia . drs pointed it to chronic b12 deficiency & I was treated accordingly with Inj. Vitcofol (7 injections alternate days) and following that Inj. Optineuron (3 injections alternate days). I also had Vit D deficiency. Was given Vit D3 60,000 IU a chewable tab once a week for 4 weeks. I was also prescribed Lonazep 0.5 for anxiety and my sleep disorder . It dint help much, so dr asked to add Stressnil 0.5 mg in addition to that. I was given a drug called Haloperidol when my dr was treating me for chorea, but it led to difficulty in swallowing ( dysphagia ) due to the effect of which I lost my ability to even swallow my own saliva for over 3.5 days and gradually my swallow reflex has returned back. Every day they gave me phenergan and in 3.5 days i felt better.Today I felt a mild numbness in my left thumb and my dr has asked me to stop Lonazep 0.5 and instead take Tab Stalopam 10 mg once daily at 8 pm. My question is : Is this a safe tablet ? In addition to the mentioned medications, I also take Telmikind 40 mg for bp, Ecospirin 75 mg (as my brain MRI showed small vessel ischemia Grade-I) , Tonact ( Atorvastatin ) 10 mg & Dutas-T for my BPH (prostate) problem. I am very apprehensive about starting Stalopam. Why is the new tab prescribed & would I suffer any side effect because of this new tab ?
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Dec 2014
Hello mr.vaithi
Welcome to HCM

Chorea, ataxia and myoclonus may occur in severe vitamin-B12 deficiency. Haloperidol is given to treat these symptoms. In a number of persons who are started on haloperidol, Dystonia of muscles observed, dystonia of muscles of throat caused Dysphagia in you. So haloperidol was stopped. As you are on heavy dose of vitamin supplements. Clonazepam or Lonazep is given for episodic relief in anxiety, but there is risk of dependence. Stalopam or escitalopram is added to your prescription for relief of anxiety associated with your illness.
It is a safe drug and there are no significant side effects reported with this drug, start with low doses and increase gradually over 1 week. There is no harm in taking this drug, it will be beneficial to you.
Take Care
Answered: Sun, 3 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor